Allergy Community
white coating on tongue
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

white coating on tongue

Hi. Ive noticed that I have a white coating on my tongue a lot lately. The medicine I've been taking is Focalin and it says on there as a sympton" dry mouth. so could that be from a dry mouth? i mostly get it in the morning, i read its about bad hygeine? not good. its just really annoying cause my mouth is dry but the white coating makes it kinda moist and gross. and i dont know what to do about it. just brush more i guess? i remember i used to brush my tongue with peroxide but i dont have any.. or should i just go to the doctor if I notice it's still there?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
Does your tongue hurt at all? I see that you have/are considering thrush.  Thrush does cause pain.  Are you a respiratory patient on inhaled steroids?  Not rinsing thoroughly after using this type of medication can cause thrush over growth.  Antibiotic use will also contribute to the over growth.

I have taken diflucan which is very effective with a very bad over growth.  I have found that a slightly stronger than normal saline rinse and gargle works very well to keep it nipped in the bud.  The research I ded said to stay away from anything that will dry your mouth out as this will encourage growth.  Also, sweets will feed the yeast, so avoid them.  I have also found live culture yogurt helpful.
Take care.
Blank
1355118_tn?1298568479
Hi, welcome to the forum, white patchy coated tongue is seen in many conditions. (vitamin C deficiency), bacterial, viral or fungal infections arise in the gums and teeth, producing acids and toxins that usually erode and cause inflammation of the gums (gingivitis) and white tongue also.

The inflammation makes gums swollen, and also affects tongue by white coating. If the tongue is covered by a coating, it may indicate the presence of toxins in the stomach, small intestine or large intestine.

You need to take regular Vitamin C supplements with maintenance of good oral hygiene. I suggest you to consult ENT specialist and get proper treatment. Take care and regards.
Blank
Avatar_f_tn
thanks. I seriously have one thing after another. the white tongue is gone.. but then the tip of my tongue hurt.. almost like strawberry tongue which I've had before. Then I had a really bad  cough.. Then my jaw started hurting me. now I have a canker sore in my mouth which is making my cheek red and swollen which can't be good. And I have pain in my gums because my wisdom teeth are coming in and I'm getting them out soon. Now I feel sick to my stomach and have a virus thing or something since Friday. I just want to feel good. with no more pain. it;s one pain after another after another. :/
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
Avatar_f_tn
Blank
choo_choo
TX